Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

A shot of Hib + DPT booster for 20 month old, having fever. Given Fepanil-125, still fever persists. What should we do ?

Dear doctor, today our 20 month old son got a shot of Hib booster + DPT booster (on his butt). And OPV drops. After the dosage he is having fever and pain. Fever is not responding to Fepanil-125 oral suspension (paracetamol/acetaminophen). Today, as per doctor s prescription, we gave him 5ml drops thrice. But temperature is not coming down. What should we do? Can we give him Mefanorm suspension ( mefenamic acid ) OR should we continue give him Fepanil-125? How long the fever and pain will last? Thank you, -Harish
Asked On : Mon, 4 Feb 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
Thanks for your query
Fever is common after DPT vaccination and it will subside in couple of days.
I suggest you to apply cold compresses over vaccination site.
You can give combination of acetaminophen and ibuprofen as per dosage 3 times a day.
Give him plenty of fluids and in case fever continues get him evaluated by pediatrician to rule out any abscess formation.

Wishing your baby good health
God bless.
Answered: Mon, 4 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Normally fever takes two to three days to settle after giving DPT- HIB injection.
You may continue giving fepanil -125 and if the temperature becomes high,then you do some tepid cold sponging with water at room temperature.
Keep your child well hydrated and keep giving enough liquids during fever,to prevent dehydration and loss of electrolytes.
There is nothing to worry as fever is very common after giving vaccines to children.
Answered: Mon, 4 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor